Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
|w8liftinglady - Sun Oct 21, 2007 5:09 pm||
I had gastric bypass in 08/06.I developed idiopathic nocturnal seizures 09/06.MRI,EEG,CT all negative.On dilantin and thiamine 100mg im for possible thimine deficiency(I also had severe memory loss and difficulty completing sentences).Over the last few months I have had several syncopal episodes,exclusively at work(I am an ICU Nurse).except for the last time,they repleted my volume and sent me on my merry way.This last time(Friday),I hit the floor and was unconscious for several minutes.CT negative.I was wearing a holter monitor-results pending.Any other thoughts?Maybe not related to bypass-just coincident.Also has carotid ultrasound-negative.
|Debbie Miller, RN - Sun Nov 04, 2007 1:02 am||
This certainly does not sound like something that would result from the bypass surgery. I doubt there is a connection unless you are seriously compromising your body chemistry through lack of eating. I would encourage you to eat ONLY healthy food, proteins and vegetables mostly. Sip water constantly during the day when you are not eating. You do run some risk of deydration if you are not taking in enough fluid. You may want to schedule an appointment to find out just what is causing this distress. Your surgeon could be a place to start but you could also see your family doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.